Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
153 Doctors are Online

Paraplegia, rising temperature, UTI. On antibiotics. Urine test done and chest X Ray. What is wrong?

My father is65yr old,paraplegic since 25yrs.,has multi drug resistant uti since then,off n on on antibiotics.recently developed evening rise in temp for more than one month,burning sensation at night,dry cough.has been on i'v antibiotics fr last 5 days but no reduction in fever.plain urine exam normal,culture shows uti fr which he is taking i'v antibiotic,urine Afb normal.chest X-ray normal.kindy advise.
Asked On : Sun, 13 Oct 2013
Answers:  1 Views:  35
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Lab Tests
Medical Topics
Neurologist 's  Response
Nov 2013
Hi,
Thank you for posting your query.
Recurrent urinary tract infection (UTI) in your father can be explained by neurogenic bladder that may have happened because of spinal cord injury. In a neurogenic bladder, there may be incomplete evacuation of bladder with residual urine after evacuation, which predisposes to recurrent UTIs.

The first issue here is to treat the current infection, which can be done by using broad spectrum antibiotics.

Second and more important issue to prevent UTIs from occurring in the future. This can be done by using antibiotics as prophylactic agents. In addition, clean intermittent catheterisation (CIC) may be taught to the patient, which can alleviate the problem of incomplete evacuation.

I hope it helps.
Best wishes,
Dr Sudhir Kumar MD DM (Neurology)
Senior Consultant Neurologist
Answered: Tue, 15 Oct 2013
I find this answer helpful

 1 user finds this helpful

1 Doctor agrees with this answer

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
 

 

Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor